MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH NEUTRAL ELECTRODE, FOR ADULTS, WITH CABLE; ELECTROSURGICAL RETURN ELECTRODE, SINGLE-USE

OLYMPUS WINTER & IBE GMBH NEUTRAL ELECTRODE, FOR ADULTS, WITH CABLE; ELECTROSURGICAL RETURN ELECTRODE, SINGLE-USE
Model Number WA99514C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the adult patient had a sunburn-like burn (redness) to an unspecified location of the leg where the subject device was placed, in a straight line.The olympus representative surmises the subject device was not placed properly on the patient and caused a heat buildup.The subject device was not burnt.The therapeutic anal fistula procedure was completed successfully.The subject device was connected to an non-olympus generator with the settings at 50/50 blend coagulation.The settings were high and the non-olympus teflon pad melted too.No alarms went off during the procedure.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, it is likely that the reported issue (skin burn) was due to improper use of the neutral electrode, such as incorrect placement.In addition, since it is not an olympus product, it is not possible to assess whether the settings of the generator used may have been the cause of the reported issue.Therefore, the root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
NEUTRAL ELECTRODE, FOR ADULTS, WITH CABLE
Common Device Name
ELECTROSURGICAL RETURN ELECTRODE, SINGLE-USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15126995
Report Number9610773-2022-00303
Device Sequence Number14894659
Product Code GEI
UDI-Device Identifier04042761085892
UDI-Public04042761085892
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K173877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberWA99514C
Device Catalogue NumberWA99510A
Device Lot Number207-303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS GENERATORNON-OLYMPUS CAUTERY TOOL
Patient SexUnknown